Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

August 22, 2013Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2013, 1:39 PM EDT for Monmouth County, New Jersey. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2013, 1:39 PM EDT (17:39 UTC)
Expired
Aug 22, 2013, 3:00 PM EDT
In force
81 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1014 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WWUS81 KPHI 221739
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT THU AUG 22 2013

NJZ013-014-221900-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
139 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH COUNTY
AT 135 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. 

LAT...LON 4027 7399 4032 7435 4040 7426 4043 7425
      4046 7422 4047 7414 4042 7401 4044 7400
      4048 7403 4048 7401 4046 7399 4045 7396
      4032 7396

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 11:23 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 22, 11:23 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1123 AM EDT THU AUG 22 2013

.SYNOPSIS...
A COLD FRONT IN THE SAINT LAWRENCE RIVER VALLEY WILL MOVE SOUTHEAST
TODAY AND CROSS THE AREA DURING THE FIRST HALF OF THE DAY ON FRIDAY.
A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTHWEST AND SLIDE OVER OUR AREA ON THE WEEKEND BEFORE MOVING TO
OUR SOUTH ON MONDAY. A WEAKENING COLD FRONT SHOULD MOVE THROUGH THE
MIDDLE ATLANTIC STATES AROUND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WATER VAPOR IMAGERY SHOWS AN UPPER-LEVEL LOW GRADUALLY WEAKENING
OVER VIRGINIA AS IT TRACKS EASTWARD. AN UPPER AIR ANALYSIS REVEALS A
SUBTLE 250 MB JET STREAK ROUNDING THE BASE OF THIS FEATURE ALONG
WITH A COUPLE OF SHORT WAVES. THE ACTUAL SHORT WAVES ARE
SHIFTING NORTHEAST OF OUR CWA, HOWEVER DEEP MOISTURE, AREAS OF
MOISTURE CONVERGENCE, AND A PRE-FRONTAL TROUGH ARE PRODUCING
POCKETS OF SHOWERS AND THUNDERSTORMS. GIVEN PW VALUES NEAR 2
INCHES, LOCALLY VERY HEAVY RAIN HAS BEEN REPORTED WITH THE
STRONGER CORES WITH EVEN SOME FLOODING. THE MAIN BAND OF
CONVECTION HAS ORGANIZED FROM NORTHEASTERN NEW JERSEY AND INTO
SOUTHEASTERN PENNSYLVANIA, WHICH LOOKS TO BE VERY CLOSE TO THE
PRE-FRONTAL TROUGH.

THE WATER VAPOR IMAGERY SHOWS A DRIER SLOT OF MID LEVEL AIR WORKING
EASTWARD FROM SOUTH-CENTRAL PENNSYLVANIA TO EASTERN VIRGINIA.
THERE IS SOME ADDITIONAL CONVECTION DEVELOPING AT TIMES WITH THIS,
THEREFORE SOME ACTIVITY IS EXPECTED TO PERSIST. THERE MAY ACTUALLY
BE A DOWNWARD TREND THOUGH THIS AFTERNOON WITH THE CONVECTION AS
THE UPPER-LEVEL LOW SHIFTS EAST AND LESS LARGE SCALE MAY OCCUR FOR
AWHILE. A FEW ONGOING THUNDERSTORMS COULD BE LOCALLY STRONG AT TIMES,
HOWEVER THE LACK OF STEEPER MID LEVEL LAPSE RATES, STRONGER LOW-
LEVEL FLOW AND VERTICAL SHEAR SHOULD KEEP THE SEVERE THUNDERSTORM
THREAT ON THE RATHER LOW SIDE.

AN UPDATE WAS SENT TO ADJUST THE HOURLY GRIDS BASED ON THE LATEST
OBSERVATIONS, THEN SOME BLENDING IN OF THE LAMP/LAV GUIDANCE WAS
USED TO ASSIST WITH THE TRENDS. THE POPS WERE ALSO ADJUSTED SOME
BASED ON RADAR TRENDS. NO CHANGES WERE MADE TO THE HIGH
TEMPERATURES ATTM, HOWEVER IF MORE CLOUDS HANG ON LONGER THESE
MAY BE A BIT TO HIGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL MOVE INTO PENNSYLVANIA THIS EVENING AND THEN
INTO OUR AREA BY LATE TONIGHT. THE FRONT WILL BE SLOW MOVING AND IS
NOT EXPECTED TO MOVE OFFSHORE UNTIL FRIDAY MORNING.

IN ADVANCE OF THE FRONT, WE WILL HAVE ONGOING SCATTERED SHOWERS AND
THUNDERSTORMS. THIS ACTIVITY WILL DIMINISH IN COVERAGE FROM WEST TO
EAST AS THE FRONT MOVES THROUGH.

LOW TEMPERATURES WERE A BLEND OF THE GFS/NAM MOS. CLOUDS WILL BE
AROUND ALL NIGHT AND WILL KEEP THE TEMPERATURES WARMER THAN NORMAL
FOR LATE AUGUST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB AND
850MB. THE LATTER LOOKED BETTER OVER THE LOCAL AREA AT 925MB, BUT
UPWIND THE GFS LOOKED BETTER. THE GFS WAS PART OF WPC'S PREFERENCE
AND THUS WAS GIVEN MORE WEIGHT THAN AVERAGE THROUGH THE LONG TERM.
THAT BEING SAID, THE MODEL SPREAD TOWARD THE END OF THE LONG TERM
REMAINS PRETTY LARGE AND WE WENT MORE ALONG THE LINES OF PRESERVING
CONTINUITY UNTIL A MORE CONVERGENT SOLUTION EVOLVES.

FOR THE START OF THE LONG TERM FRIDAY ITS A RACE BETWEEN TOO MUCH
DRY AIR MAKING IT IMPOSSIBLE FOR CONVECTION AND ANY RESIDUAL LIFT
FROM THE SAGGING SOUTHWARD FRONT. THE GFS WAS SLIGHTLY SLOWER THAN
ITS PRECEDING SOUNDING RUN. BUT ALL OF THE FORECAST SOUNDINGS ARE
EITHER CAPPED OR WAY TOO DRY TO SUPPORT CONVECTION NORTH. WE DID
SHAVE BACK THE MENTION OF PCPN IN OUR CWA AND POPS ARE PRETTY
CLOSE TO SPC'S SWODY2 GENERAL THUNDER. DID NOT WANT TO REMOVE POPS
COMPLETELY AS SREF FCST CAPE AS WELL AS GFS FCST MLYR CAPE STILL
WOULD SUPPORT A CHANCE SOUTH. GIVEN THAT THERE IS WEST OR
NORTHWEST FLOW AND A FCST DECREASE OF THETA E WE KEPT POPS PRETTY
LOW. THE POSITIONING OF THE JET LOOKS GOOD, BUT ONE STILL NEEDS
MOISTURE TO BE LIFTED WHICH MAY BE THE ONE BIG MISSING
INGREDIENT. THE KATABATIC FLOW SHOULD HELP MAXIMIZE MAX TEMP
POTENTIAL AND WE WENT TOWARD THE WARMER NAM MOS. WE SUPPOSE IF THE
JET DEVELOPS MORE CIRRUS THAN ANTICIPATED WE MIGHT BE TOO
EXUBERANT WITH THE MAX TEMPS.

A CLEAR NIGHT IS EXPECTED ON FRIDAY NIGHT. THERE SHOULD BE TOO MUCH
OF AN INITIAL GRADIENT FOR AN IDEAL RADIATIONAL COOLING NIGHT. THE
TRAJECTORY AROUND THE SURFACE HIGH ALSO CASTS SOME DOUBT FOR THE
EASTERN PART OF OUR CWA. THUS WE WERE MORE BULLISH ABOUT MINIMUM
TEMPS NORTHWEST OF I95 THAN SOUTHEAST.

WE ARE SLIGHTLY LESS CONFIDENT ABOUT THE AMOUNT OF SUNSHINE ON
SATURDAY VS SUNDAY AS THE FLOW AROUND THE SURFACE HIGH IS
STRONGER ONSHORE SATURDAY THAN SUNDAY WHEN IT BECOMES VERY LIGHT.
RIGHT NOW THE GFS FCST MOISTURE IS EXTREMELY LOW EVEN WITH THE
OCEANIC TRAJECTORY. THE COUPLE OF HUNDREDTHS THE MODEL
MANUFACTURES SEEMS TIED TO DEW POINTS WHICH SHOULD VERIFY TOO
HIGH. EITHER WAY TEMPERATURES SHOULD AVERAGE AT OR LOWER THAN
NORMAL WITH LOW HUMIDITY LEVELS BOTH DAYS. THE SUNDAY MORNING MINS
FOLLOW THE MORE TRADITIONAL RADIATIONAL COOLING PATTERN IN NON
URBAN AREAS WITH MINS IN INTERIOR DELMARVA LOWER THAN PHL AND THE
PINE BARRENS COMPARABLE TO OUTLYING AREAS NW OF I95.

THEN WE WILL START THE AIR MASS MODIFICATION PROCESS ON MONDAY. THE
00Z MODEL SUITE WAS SLOWER IN BRINGING BACK SUFFICIENT MOISTURE FOR
PCPN, SO WE REMOVED OUR LOW CHANCES FOR MONDAY. THEN THE REST OF THE
LONG TERM WE KEPT CLOSE TO CONTINUITY. THE MODELING TREND HAS
BEEN LEANING AWAY FROM THE HEAT RIDGE MAKING IT OUT OF THE CENTRAL
MISSISSIPPI AND LOWER OHIO VALLEYS. THIS WOULD LEAVE OUR CWA IN
THE RING OF FIRE AROUND THIS SYSTEM WITH FRONTAL BOUNDARIES TRYING
TO WORK THEIR WAY THROUGH OUR CWA. WHILE WE SHOULD GET WARMER AND
MORE HUMID, THE CURRENT MODELING TREND MIGHT PREVENT MOST OF US
FROM REACHING 90F AND REMAINING IN THAT RING WILL GIVE US SHOWER
AND THUNDERSTORM CHANCES BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TODAY...LINGERING MVFR CEILINGS AROUND ARE ANTICIPATED TO
IMPROVE TO VFR INTO THE EARLY AFTERNOON. THEREFORE A TREND TO
MOSTLY VFR, HOWEVER A COLD FRONT WILL GRADUALLY APPROACH FROM THE
WEST WITH SOME ADDITIONAL SHOWERS AND THUNDERSTORMS. A BAND OF
CONVECTION FROM NORTHERN NEW JERSEY TO EASTERN PENNSYLVANIA WILL
SHIFT EASTWARD THROUGH THE EARLY TO MID AFTERNOON HOURS. THERE
SHOULD BE SOME ADDITIONAL DEVELOPMENT, HOWEVER A DOWNWARD TREND
MAY OCCUR FOR AWHILE BEHIND THIS INITIAL CONVECTION. ANY SHOWERS
AND THUNDERSTORMS WILL GREATLY REDUCE THE VISIBILITIES DURING
DOWNPOURS.

WE CONTINUE TO CARRY A TEMPO GROUP AT SEVERAL OF THE TERMINALS TO
INDICATE WHEN THE BETTER CHANCE OF CONVECTION WILL OCCUR.
AMENDMENTS WILL BE ISSUED TO ADJUST THE TIMING, ESPECIALLY BASED
ON RADAR TRENDS. SOUTHWESTERLY WINDS GENERALLY NEAR 10 KNOTS.

TONIGHT...VFR OVERALL, HOWEVER LOCAL MVFR/IFR POSSIBLE WITH SOME
LINGERING SHOWERS AND THUNDERSTORMS. THE COLD FRONT WILL ARRIVE
LATER, AND DUE TO THE TIMING AT NIGHT THERE MAY NOT BE A LOT OF
CONVECTION WITH IT. WEST-SOUTHWEST WINDS 5-10 KNOTS, BECOMING
NORTHWEST LATE.

OUTLOOK...
FRIDAY...MVFR CONDITIONS POSSIBLE EARLY ALL AREAS AND LOCALLY
SOUTHEAST IN ANY LEFTOVER SHOWERS OR THUNDERSTORMS.

FRIDAY NIGHT THROUGH MONDAY...PREDOMINATELY VFR CONDITIONS. SOME
MORNING FOG POSSIBLE SUNDAY AND MONDAY AT MORE RURAL AIRPORTS.
MORNING VISIBLE SATELLITE PHOTOS WILL LIKELY SHOW FOG WITHIN SOME
OF THE LARGER RIVER VALLEYS.

&&

.MARINE...
SUB-ADVISORY CONDITIONS WILL CONTINUE ACROSS THE AREA WATERS.

THE HIGH HAS SETTLED TO THE SOUTHEAST OF THE REGION AND THE AREA
WATERS REMAIN FAIRLY CALM. SEAS ARE AROUND 2 FEET ON THE OCEAN AND 1
TO 2 FEET IN THE DELAWARE BAY. WINDS WILL BE OUT OF A SOUTHERLY
DIRECTION WITH SPEEDS AROUND 10 KNOTS. WINDS WILL START TO TURN MORE
TO THE WEST...THEN NORTHWEST AS A COLD FRONT APPROACHES AND THEN
CROSSES THE WATERS LATE TONIGHT INTO FRIDAY MORNING. SHOWERS AND
THUNDERSTORMS WILL BE AROUND THE REGION THROUGH THE DAY WHICH MAY
CAUSE LOCALLY HIGHER SEAS AND WIND GUSTS.

OUTLOOK...
SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE OUTLOOK PERIOD. THE LOWEST CONFIDENCE ABOUT THIS OUTLOOK IS ON
CALENDAR DAY SATURDAY AS THERE SHOULD BE AN ONSHORE FLOW BEFORE THE
HIGH PRESSURE SYSTEM BUILDS IN DEEPER INTO OUR MARINE AREA. BOTH
WINDS AND SEAS MIGHT COME CLOSE TO ADVISORY CRITERIA SATURDAY ON
THE OCEAN.

AFTER THAT AS THE HIGH PRESSURE SYSTEM SETTLES SOUTHWARD ON SUNDAY
INTO MONDAY, THERE IS GREATER CONFIDENCE ABOUT REMAINING BELOW SMALL
CRAFT ADVISORY CONDITIONS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...GORSE
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...GIGI/GORSE/MEOLA
MARINE...GIGI/MEOLA
Hazardous weather outlook, Aug 22, 3:50 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT THU AUG 22 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-230800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
350 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 11:27 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EDT THU AUG 22 2013

NJZ009-010-PAZ103>106-221730-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-SOMERSET NJ-
UPPER BUCKS PA-WESTERN MONTGOMERY PA-
1127 AM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...NORTHERN
MONTGOMERY AND SOMERSET COUNTIES...

AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS COVERED PORTIONS OF
BUCKS...HUNTERDON...MONTGOMERY AND SOMERSET COUNTIES AT 1120 AM EDT.
THE STORMS WERE GENERALLY MOVING EAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THE STRONGER THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4040 7474 4042 7474 4042 7480 4038 7481
      4037 7487 4035 7486 4034 7494 4030 7488
      4015 7507 4015 7553 4020 7555 4019 7557
      4024 7560 4024 7563 4066 7502 4068 7453
      4065 7451 4067 7446 4067 7440

FORECASTER: AMC
Local storm report, Aug 22, 11:28 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     FLASH FLOOD      OLDWICK                 40.67N  74.75W
08/22/2013                   HUNTERDON          NJ   EMERGENCY MNGR

            CAR IN FLOOD WATER ON MCCAN MILL ROAD..PEOPLE TRAPPED
            IN...RESCUE UNITS ARE RESPONDING.

&&

CORRECTED EVENT

EVENT NUMBER PHI1300388

BUNKER
Local storm report, Aug 22, 12:32 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1232 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     FLASH FLOOD      OLDWICK                 40.67N  74.75W
08/22/2013                   HUNTERDON          NJ   EMERGENCY MNGR

            CAR IN FLOOD WATER ON MCCAN MILL ROAD.....FLOODING ALSO
            ON STATE HIGHWAY 22 NEAR REDDINGTON

&&

CORRECTED REMARKS

EVENT NUMBER PHI1300388

BUNKER
Local storm report, Aug 22, 1:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
103 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     LIGHTNING        MENDHAM TWP             40.80N  74.57W
08/22/2013                   MORRIS             NJ   EMERGENCY MNGR

            HOUSE STRIKE

&&

EVENT NUMBER PHI1300389

BUNKER
Local storm report, Aug 22, 1:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            EAST BRUNSWICK          40.43N  74.42W
08/22/2013                   MIDDLESEX          NJ   EMERGENCY MNGR

            NUMBEROUS BRIDGES ARE BEING FLOODED..TRAFFIC AT
            STANDSTILL..

&&

EVENT NUMBER PHI1300390

BUNKER
Special weather statement, Aug 22, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT THU AUG 22 2013

NJZ013-014-221900-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
139 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH COUNTY
AT 135 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4027 7399 4032 7435 4040 7426 4043 7425
      4046 7422 4047 7414 4042 7401 4044 7400
      4048 7403 4048 7401 4046 7399 4045 7396
      4032 7396

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:24 AM EDTSpecial Weather StatementPHIMercer, Middlesex, Somerset66 min
Aug 22, 7:48 AM EDTAreal Flood AdvisoryPHIBurlington, Mercer117 min
Aug 22, 8:28 AM EDTSpecial Weather StatementPHIMiddlesex, Somerset62 min
Aug 22, 8:59 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset2 hr
Aug 22, 10:10 AM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset5 hr
Aug 22, 11:27 AM EDTSpecial Weather StatementPHIHunterdon, Somerset2 hr
Aug 22, 12:18 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset4 hr
Aug 22, 12:37 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Somerset4 hr
Aug 22, 1:20 PM EDTFlash Flood WarningPHIMercer, Middlesex, Somerset4 hr
Aug 22, 1:28 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer4 hr
Aug 22, 1:41 PM EDTAreal Flood AdvisoryPHIMiddlesex, Monmouth4 hr
Aug 22, 2:06 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Monmouth, Ocean4 hr
Aug 22, 3:03 PM EDTAreal Flood WarningPHIHunterdon, Somerset8 hr
Aug 22, 3:23 PM EDTSpecial Weather StatementPHICamden, Gloucester97 min
Aug 22, 3:46 PM EDTSpecial Weather StatementPHICamden, Gloucester89 min
Aug 22, 3:47 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Aug 22, 4:26 PM EDTSpecial Weather StatementPHIAtlantic94 min
Aug 22, 4:42 PM EDTSpecial Marine WarningPHI93 min
Aug 22, 5:16 PM EDTSpecial Weather StatementPHIWarren89 min
Aug 22, 6:43 PM EDTSpecial Weather StatementPHICape May92 min
Aug 22, 6:53 PM EDTSpecial Marine WarningPHI97 min
Aug 22, 5:47 AM EDTSpecial Weather StatementPHIMonroe88 min
Aug 22, 4:33 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Northampton57 min
Aug 22, 12:05 AM EDTSpecial Weather StatementPHISussex115 min
Aug 22, 1:22 AM EDTSpecial Weather StatementPHISussex113 min
Aug 22, 8:32 AM EDTSpecial Weather StatementPHISussex58 min
Aug 22, 5:19 PM EDTSpecial Weather StatementPHIKent86 min
Aug 22, 4:32 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's88 min
Aug 22, 4:34 PM EDTSpecial Weather StatementPHIKent56 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.